Yasmin Spider Veins, Severe Acne, Bcps, Iud, Estrogen
hi everyone- i feel very bad for all of you who are having such bad experiences with yasmin. i have been on it for 5 months now and have also experienced problems, though very different than what you have described here. in general i am very skeptical ... more »
i feel very bad for all of you who are having such bad experiences with yasmin. i have been on it for 5 months now and have also experienced problems, though very different than what you have described here. in general i am very skeptical of sites like this since it is obvious few people are experts in medicine, endocrinology or other clinically relevant topics, but i will share my experience in the hope that others have found solutions.
to preface i will say that i have been through nearly half a dozen bcps (levlite, alessa, lessina, etc.) and have not been happy with any of them. my main complaint however has been spotting, which is only annoying. the first thing i noticed on yasmin is that my periods became much lighter, shorter (1-2 days!) and my spotting stopped completely. but within a few months i also developed pretty severe acne, increased body/facial hair, gross spider veins in my legs, fatigue, and have recently been experiencing severe cramping during or after intercourse. i'm 26, workout 5-6 days/wk, run marathons, eat very healthfully and drink 2-3 liters h20/day. i don't deserve this!
i hadn't tied these symptoms to the yasmin until i remembered i had symptoms like this the very first time i went on bcp, 9 yrs ago!! then i was on orthocyclin. the main similarities between the 2 problem pills have been the higher estrogen dosage and similar progesterone dosages. ironically, both of these pills were supposed to HELP acne, and even though i have never had it in my life it got worse!
fed up with bcps i went to my ob/gyn and she recommended mirena, the newest iud. upon reading about it i'm concerned the progestins may be what is causing my acne and hair growth, and that is what is in the iud, though in smaller doses. i really want to stop estrogen b/c the spider veins bother me most of all, but i'm afraid of upsetting my hormonal balances yet again! anyone out there with similar symptoms?
reads too much